Alert archive / Oregon / Red Flag Warnings in 2012

Red Flag Warning 1, NWS Boise, ID

June 3, 2012

NWS Boise, ID issued this red flag warning at Jun 3, 2012, 1:16 PM PDT. It took effect at Jun 4, 2012, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2012, 1:16 PM PDT (20:16 UTC)
In effect from
Jun 4, 2012, 2:00 PM PDT
Expired
Jun 4, 2012, 8:00 PM PDT
In force
6 hr
Issued by
NWS Boise, ID

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WWUS85 KBOI 032016
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
216 PM MDT SUN JUN 3 2012

...RED FLAG WARNING FOR STRONG WIND AND LOW HUMIDITY MONDAY AFTERNOON...

.STRONG SOUTHWEST WINDS ARE EXPECTED MONDAY AFTERNOON THROUGH MONDAY
EVENING AS A STRONG COLD FRONT MOVES THROUGH SOUTHEAST OREGON AND SOUTHWEST
IDAHO. THUNDERSTORMS ALONG AND AHEAD OF THE FRONT MAY BRING STRONG WINDS
OF THEIR OWN.

IDZ408-419-ORZ637-041215-
/O.NEW.KBOI.FW.W.0001.120604T2100Z-120605T0300Z/
TREASURE VALLEY-OWYHEE MOUNTAINS-VALE BLM-
216 PM MDT SUN JUN 3 2012

...RED FLAG WARNING IN EFFECT FROM 3 PM TO 9 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY...
OWYHEE MOUNTAINS AND VALE BLM...WHICH ARE FIRE WEATHER ZONES
408...419 AND 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN
EFFECT FROM 3 PM TO 9 PM MDT MONDAY. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


W
4 follow-up statements
662 
WWUS85 KBOI 041346
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
746 AM MDT MON JUN 4 2012

...RED FLAG WARNING FOR STRONG WIND AND LOW HUMIDITY THIS AFTERNOON...

IDZ408-419-ORZ637-042245-
/O.CON.KBOI.FW.W.0001.120604T2100Z-120605T0300Z/
TREASURE VALLEY-OWYHEE MOUNTAINS-VALE BLM-
746 AM MDT MON JUN 4 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES
FOR TREASURE VALLEY... OWYHEE MOUNTAINS AND VALE BLM...WHICH ARE
FIRE WEATHER ZONES 408...419 AND 637...

A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING. 

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH BY LATE THIS AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT IN IDAHO AND 15 PERCENT
  IN THE VALE BLM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


W
439 
WWUS85 KBOI 041958
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
158 PM MDT MON JUN 4 2012

...RED FLAG WARNING FOR STRONG WIND AND LOW HUMIDITY THIS
AFTERNOON FOR TREASURE VALLEY...OWYHEE MOUNTAINS AND VALE
BLM...WHICH ARE FIRE WEATHER ZONES 408...419 AND 637...

IDZ408-419-ORZ637-050300-
/O.CON.KBOI.FW.W.0001.120604T2100Z-120605T0300Z/
TREASURE VALLEY-OWYHEE MOUNTAINS-VALE BLM-
158 PM MDT MON JUN 4 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY...
 OWYHEE MOUNTAINS AND VALE BLM...WHICH ARE FIRE WEATHER ZONES
408...419 AND 637...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH BY LATE 
  THIS AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT IN IDAHO AND 15 PERCENT
  IN THE VALE BLM THIS AFTERNOON THEN RAPIDLY DECREASING AFTER
  PASSAGE OF THE COLD FRONT.

* THIS FRONT IS EXPECTED TO PASS ONGOING FIRES ACROSS THE BLM
  LANDS ACROSS THE VALE AND SHOSHONE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


W
910 
WWUS85 KBOI 042044 CCA
RFWBOI

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BOISE ID
209 PM MDT MON JUN 4 2012

...RED FLAG WARNING FOR STRONG WIND AND LOW HUMIDITY THIS
AFTERNOON FOR TREASURE VALLEY...OWYHEE MOUNTAINS AND VALE
BLM...WHICH ARE FIRE WEATHER ZONES 408...419 AND 637...

IDZ408-419-ORZ637-050300-
/O.COR.KBOI.FW.W.0001.120604T2100Z-120605T0300Z/
TREASURE VALLEY-OWYHEE MOUNTAINS-VALE BLM-
209 PM MDT MON JUN 4 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY...
 OWYHEE MOUNTAINS AND VALE BLM...WHICH ARE FIRE WEATHER ZONES
408...419 AND 637...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH BY LATE
  THIS AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT IN IDAHO AND 15 PERCENT
  IN THE VALE BLM THIS AFTERNOON THEN RAPIDLY DECREASING AFTER
  PASSAGE OF THE COLD FRONT.

* THIS FRONT IS EXPECTED TO PASS ONGOING FIRES ACROSS THE BLM
  LANDS ACROSS THE VALE AND SHOSHONE AREAS. SCATTERED
  THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE WARNING AREA THROUGH THE
  EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


W
601 
WWUS85 KBOI 050237
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
837 PM MDT MON JUN 4 2012

...RED FLAG CONDITIONS ENDING OVER THE DISTRICT...

.A STRONG COLD FRONT HAS CROSSED THE DISTRICT EARLIER THIS EVENING
WITH WIDESPREAD RAIN SHOWERS...GUSTY WINDS AND MUCH COOLER
TEMPERATURES. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE ON TIME.  

IDZ408-419-ORZ637-050345-
/O.EXP.KBOI.FW.W.0001.000000T0000Z-120605T0300Z/
TREASURE VALLEY-OWYHEE MOUNTAINS-VALE BLM-
837 PM MDT MON JUN 4 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY...
OWYHEE MOUNTAINS AND VALE BLM...WHICH ARE FIRE WEATHER ZONES
408...419 AND 637...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 


$$


W

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jun 3, 8:00 AM PDT, 5 hours 16 minutes earlier.

Area forecast discussion, Jun 3, 8:00 AM PDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
900 AM MDT SUN JUN 3 2012

.DISCUSSION...TREMENDOUS WX CHANGE IS EXPECTED TO BEGIN IN OREGON
MONDAY AFTERNOON AND SWRN IDAHO MONDAY EVENING AS A VERY STRONG
COLD FRONT MOVES THROUGH.  NOT ONLY WILL THE FRONT HAVE AN INTENSE
THERMAL GRADIENT BUT IT WILL ALSO BE MOVING QUICKLY AS THE
SUPPORTING NEGATIVE-TILT PACIFIC UPPER TOUGH IS FORCED INLAND
BY ANOTHER TROUGH FARTHER OUT IN THE PACIFIC.  IT IS RARE THAT A
HIGH-AMPLITUDE EVENT ALSO MOVES QUICKLY BUT IT WILL THIS TIME.
THE RESULT WILL BE A VERY STRONG FRONTAL PASSAGE THAT WILL ALSO
INCLUDE THUNDERSTORMS...ESPECIALLY ON THE IDAHO SIDE.  LATEST MODELS
PLACE THE FRONT IN ERN OREGON AT 4 PM PDT MONDAY...SWRN IDAHO 7-8 PM
MDT MONDAY...AND SCENTRL IDAHO AROUND 10 PM MDT MONDAY.  THESE TIMES
ARE 1-2 HOURS LATER THAN PREVIOUSLY FORECAST BUT MODELS SEEM TO BE
FINALLY SETTLING IN ON THE TIMING.  SURFACE PRESSURE GRADIENT WILL
SUPPORT AT LEAST ADVISORY WIND-SPEEDS...POSSIBLY STRONGER IN THE
TREASURE AND MAGIC VALLEYS...AND THUNDERSTORMS ALONG THE FRONT WILL
BE STRONG OR POSSIBLY SEVERE IN ALL IDAHO ZONES.  BEFORE THE FROPA
IDAHO ZONES WILL GET INTO THE 80S TO LOWER 90S MONDAY WHILE OREGON
STAYS ONLY IN THE 70S TO MID 80S.  TUESDAY WILL BE A FULL 30 DEGREES
...LOCALLY 35 DEGREES...COLDER WITH HIGHS ONLY IN THE MID 40S TO MID
50S IN THE MOUNTAINS AND MID TO UPPER 50S IN THE VALLEYS.  CURRENT
FORECAST LOOKS GOOD IN ALL RESPECTS AT THIS TIME.  WE ARE PLANNING
TO ISSUE EITHER A WIND ADVISORY OR A HIGH-WIND WATCH LATER TODAY FOR
MONDAY EVENING FOR THE SNAKE BASIN ZONES.

&&

.AVIATION...WIDESPREAD VFR. AREAS OF MVFR CEILINGS AND MOUNTAIN
OBSCURATION ARE POSSIBLE THIS AFTERNOON UNDER SHOWERS AND
THUNDERSTORMS...MAINLY NORTH OF A KBNO-KMYL LINE FROM 22Z - 04Z.
WESTERLY WINDS AT THE SURFACE AT 10 -15 KTS. SOUTHWEST WINDS ALOFT
UP TO 30 KTS AT 10K FEET MSL.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH MONDAY...A STRONG COLD FRONTAL PASSAGE IS
EXPECTED MONDAY AFTERNOON. TODAY BROAD SW FLOW WITH DEEPER MOISTURE
OVER CENTRAL OREGON TO CENTRAL IDAHO NORTHWARD WILL ALLOW FOR A
WARMER DAY THAN SATURDAY FROM JORDAN VALLEY THROUGH THE UPPER
TREASURE AND MAGIC VALLEYS TO THE NV BORDER. THE CLOUD AND MOISTURE
BOUNDARY FROM BURNS TO IDAHO CITY MAY ACT AS A FOCUS FOR AFTERNOON
CONVECTION BUT ENOUGH BREAKS ARE EXPECTED NORTH FOR ISOLATED
THUNDERSTORMS NORTH THROUGH BAKER COUNTY AND THE WEST CENTRAL
MOUNTAINS AS WELL. A DEVELOPING SURFACE LOW ABOUT 900 MILES WSW OF
BOISE OFF THE CALIFORNIA COAST WILL LIFT NE TO OVER OREGON MONDAY
MORNING FOR A MILD NIGHT ACROSS THE REGION DUE TO CONSIDERABLE
CLOUDINESS AND INCREASING SHOWERS. AS A NEGATIVELY TILTED UPPER
TROUGH PUSHES INLAND MONDAY THE LOW WILL CONTINUE NE THROUGH CENTRAL
IDAHO IN THE LATE AFTERNOON. OVER IDAHO ORGANIZED CONVECTION IS
EXPECTED TO BREAK OUT EARLY MONDAY. CELLS LOOK TO TRANSITION FROM
ORGANIZED THUNDERSTORMS AS STRONG WIND PRODUCERS TO HEAVY RAINERS AS
ABUNDANT MOISTURE WITH 200 PERCENT OF NORMAL PWAT FOLLOWS THE FRONT
INLAND OVER SE OREGON. TRAINING OF CELLS IS POSSIBLE. IT WILL BE
LOCALLY VERY WINDY OVER SE OREGON ESPECIALLY LATE MONDAY AFTERNOON
AND EVENING. THUNDERSTORM COVERAGE MAY BECOME SCATTERED THIS
AFTERNOON AND EVENING OVER BURNS/VALE AND THE TREASURE VALLEY AREAS
BUT FOR NOW LOOKING AT WIDELY SCATTERED. BETTER FORCING MONDAY
AFTERNOON MAY REQUIRE HIGHER COVERAGE WITH AND SOUTH OF THE LOW
TRACK. GUSTY WINDS WILL SPREAD THROUGH THE AREA MONDAY AFTERNOON.

LONG TERM...MONDAY NIGHT THROUGH SUNDAY...STRONG FRONTAL PASSAGE ON
TRACK TO OCCUR MONDAY NIGHT FOR WIDESPREAD THUNDERSTORMS AND SHOWERS
AHEAD OF THE FRONT...THEN A STEADY RAIN WITH SIGNIFICANTLY COOLER
TEMPERATURES BEHIND IT. ANOTHER ROUND OF SHOWERY PRECIP IS EXPECTED
TUESDAY...AS THE UPPER TROUGH MOVES OVER THE AREA. MODELS HAVE COME
INTO BETTER AGREEMENT FOR WEDNESDAY...AND ALLOW THE UPPER LOW TO
QUICKLY EXIT THE REGION...HOWEVER THE AREA WILL REMAIN UNDER THE
INFLUENCE OF THE BROAD UPPER TROUGH SO DO NOT EXPECT TEMPERATURES TO
REBOUND BACK TO NEAR NORMAL UNTIL THURSDAY WHEN ZONAL FLOW RETURNS.
WEAK RIDGING WILL PROVIDE FURTHER WARMING ON FRIDAY...BEFORE ANOTHER
CLOSED LOW PRESSURE SYSTEM LOOKS TO PUSH INTO THE REGION NEXT
WEEKEND.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....CB
PREV SHORT TERM...VM
PREV LONG TERM....BB
Hazardous weather outlook, Jun 3, 4:24 AM PDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
524 AM MDT SUN JUN 3 2012

IDZ011>016-028>030-033-ORZ061>064-041200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
524 AM MDT SUN JUN 3 2012 /424 AM PDT SUN JUN 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL CROSS THE AREA MONDAY...AND WIDESPREAD THUNDERSTORMS
ARE EXPECTED AHEAD OF AND ALONG THE FRONT. THERE IS POTENTIAL FOR SOME
STORMS TO BECOME STRONG OR SEVERE...ESPECIALLY IN THE CENTRAL MOUNTAINS
OF IDAHO. THOSE WITH OUTDOOR INTERESTS MONDAY ARE ADVISED TO MONITOR
THE LATEST FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER. SPOTTER ACTIVATION
MAY BE NEEDED ON MONDAY.

In the hours before

Special weather statement, Jun 3, 8:23 AM PDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
923 AM MDT SUN JUN 3 2012

IDZ011>016-028>030-033-ORZ061>064-040330-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
923 AM MDT SUN JUN 3 2012 /823 AM PDT SUN JUN 3 2012/

...VERY STRONG COLD FRONT LATE MONDAY...

A VERY STRONG COLD FRONT WILL BRING AN ABRUPT END TO THE HOT
WEATHER LATE MONDAY AND REPLACE IT BY ABNORMALLY COOL SHOWERY
WEATHER TUESDAY. THE FRONT WILL BE IN EASTERN OREGON BETWEEN
4 AND 6 PM PDT MONDAY...SOUTHWESTERN IDAHO INCLUDING THE BOISE
AREA BETWEEN 7 AND 9 PM MDT MONDAY...AND THE TWIN FALLS/JEROME
AREA AROUND 10 PM MDT MONDAY EVENING. ORGANIZED THUNDERSTORMS WITH
STRONG TO POSSIBLY SEVERE WIND GUSTS AND HAIL ARE POSSIBLE ALONG
AND AHEAD OF THE FRONT. THE FRONT ITSELF WILL SHIFT THE WIND TO
THE WEST OR NORTHWEST AND TEMPERATURES WILL PLUMMET.

HIGH TEMPERATURES MONDAY WILL BE IN THE 80S TO MID 90S IN IDAHO
AND 70S AND 80S IN OREGON.  HIGHS TUESDAY WILL ONLY BE IN THE
UPPER 40S AND 50S.

BOISE........HIGH MONDAY...91 HIGH TUESDAY...57
TWIN FALLS...HIGH MONDAY...94 HIGH TUESDAY...58
MCCALL.......HIGH MONDAY...75 HIGH TUESDAY...48
BAKER/OR.....HIGH MONDAY...77 HIGH TUESDAY...50
BURNS/OR.....HIGH MONDAY...73 HIGH TUESDAY...51

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 1:00 PM PDTHigh Wind WatchBOIMalheur9 hr

Nearby

Red Flag Warnings in Oregon, 2012Red Flag Warnings in Idaho, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.